Shock Response of a Simple Beam on Nonlinear Supports

by Theodore R. Tauchert,
Robert S. Ayre,

Serial Information: Journal of the Engineering Mechanics Division, 1965, Vol. 91, Issue 6, Pg. 91-110

Document Type: Journal Paper

Abstract: The dynamic response of an elastic, linear, symmetrical, uniform beam simply supported at both ends on identical nonlinear springs and subjected to transient excitation is investigated. Both softening and hardening nonlinearities are considered. The excitations include velocity shock and half-sine-pulse acceleration. The calculations were performed on a high-speed digital computer. Response spectra are presented which show the maxima of beam relative-displacements, accelerations, and bending moments plotted to emphasize the effects of the nonlinearities.

Subject Headings: Beams | Excitation (physics) | Dynamic response | Elastic analysis | Linear functions | Symmetry | Transient response | Computing in civil engineering |

Services: Buy this book/Buy this article


Return to search